×

zbMATH — the first resource for mathematics

Von Neumann entropy and majorization. (English) Zbl 1308.81050
Summary: We consider the properties of the Shannon entropy for two probability distributions which stand in the relationship of majorization. Then we give a generalization of a theorem due to Uhlmann, extending it to infinite dimensional Hilbert spaces. Finally we show that for any quantum channel \(\varPhi\), one has \(S(\varPhi(\rho))=S(\rho)\) for all quantum states \(\rho\) if and only if there exists an isometric operator \(V\) such that \(\varPhi(\rho)=V\rho V^\ast\).

MSC:
81P45 Quantum information, communication, networks (quantum-theoretic aspects)
94A40 Channel models (including quantum) in information and communication theory
47H07 Monotone and positive operators on ordered Banach spaces or other ordered topological vector spaces
94A17 Measures of information, entropy
81P15 Quantum measurement theory, state operations, state preparations
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] P.M. Alberti, A. Uhlmann, Stochasticity and Partial Order: Doubly Stochastic Maps and Unitary Mixing, Dordrecht, Boston, 1982. · Zbl 0491.46045
[2] Antezana, J.; Massey, P.; Ruiz, M.; Stojanoff, D., The Schur-Horn theorem for operators and frames with prescribed norms and frame operator, Illinois J. Math., 51, 537-560, (2007) · Zbl 1137.42008
[3] Arveson, W.; Kadison, R. V., Diagonals of self-adjoint operators, (Operator Theory, Operator Algebras, and Applications, Contemp. Math., vol. 414, (2006)), 247-263 · Zbl 1113.46064
[4] Gohberg, I.; Markus, A., Some relations between eigenvalues and matrix elements of linear operators, Mat. Sb., Amer. Math. Soc. Transl. (2), 52, 106, 201-216, (1966), (in Russian)
[5] Hardy, G. H.; Littlewood, J. E.; Pólya, G., Inequalities, (1973), Cambridge University Press · JFM 60.0169.01
[6] Hiai, F.; Mosonyi, M.; Petz, D.; Bény, C., Quantum \(f\)-divergences and error correction, Rev. Math. Phys., 23, 691-747, (2011) · Zbl 1230.81007
[7] Kaftal, V.; Weiss, G., An infinite dimensional Schur-Horn theorem and majorization theory, J. Funct. Anal., 259, 3115-3162, (2010) · Zbl 1202.15035
[8] Kraus, K., General state changes in quantum theory, Ann. Phys. (NY), 64, 311-335, (1971) · Zbl 1229.81137
[9] Li, Y., Fixed points of dual quantum operations, J. Math. Anal. Appl., 382, 172-179, (2011) · Zbl 1230.81006
[10] Li, Y.; Wang, Y., Further results on entropy and separability, J. Phys. A: Math. Theor., 45, 385305, (2012) · Zbl 1253.81032
[11] Molnár, L.; Szokol, P., Maps on states preserving the relative entropy II, Linear Algebra. Appl., 432, 3343-3350, (2010) · Zbl 1187.47030
[12] Neumann, A., An infinite-dimensional generalization of the Schur-Horn convexity theorem, J. Funct. Anal., 161, 418-451, (1999) · Zbl 0926.52001
[13] M.A. Nielsen, An introduction of majorization and its applications to quantum mechanics, Lecture Notes, Department of Physics, University of Queensland, Australia, 2002. Available at http://michaelnielsen.org/blog/talks/2002/maj/book.ps.
[14] Nielsen, M. A.; Chuang, I. L., Quantum computation and quantum information, (2000), Cambridge University Press Cambridge · Zbl 1049.81015
[15] Petz, D., Quantum information theory and quantum statistics, (2008), Springer Berlin · Zbl 1145.81002
[16] Weyl, H., Inequalities between the two kinds of eigenvalues of a linear transformation, Proc. Natl. Acad. Sci. USA, 35, 408-411, (1949) · Zbl 0032.38701
[17] Zhang, L.; Wu, J. D., Von Neumann entropy-preserving quantum operation, Phys. Lett. A, 375, 4163-4165, (2011) · Zbl 1254.81011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.